Return to the Beauty & Fashion Forum | Post a Follow-Up

 o
Thin people, leave me alone!

Posted by scarlett2001 (My Page) on
Fri, Dec 21, 07 at 13:51

I am SO tired of people who weigh 89 pounds and have never had to diet in their lives giving me their "helpful tips".

I'm specifically referring to their wonderful suggestions for fad diets, "Just try the cabbage soup diet for a week, you'll lose so much weight" Yeah and it's back next week. "My cousin lost 200 million pounds drinking Hollywood juice" Please!

Then there's my favorite, "Just use your will power,that's ALL you have to do." If that was ALL I had to do, would I still be fat? Am I such an idiot that I don't know by now what to eat?

I take Prednisone because I have arthritis. I can be thin or I can walk and move my hands. Given that choice, I wonder how many of these well-meaning busybodies would be so quick to give advice?

Sorry to rant, but I wish people would not always assume that every person who is overweight is a self-indulgent glutton.


Follow-Up Postings:

 o
RE: Thin people, leave me alone!

Are people just walking up to you and telling you how to manage your weight? I've never seen that happen before, but if it's happening to you, then that's a shame.

If on the other hand you bring up weight as a topic of conversation, or if you participate in a weight conversation, i'd suggest not doing so. It might stop the suggestions.

Prednisone is a necessary evil - yes, it's best to stay on it. Sorry for your pains -


 o
RE: Thin people, leave me alone!

how annoying for you; I think you should not mention your weight woes so that you don't get these people's comments, they have no clue.


 o
RE: Thin people, leave me alone!

I'm sorry about your problem. I have a relative who has to take prednisone for RA, and her weight went up because of it, but if she didn't take it she'd be bedridden.

I would never give anyone unsolicited advice about weight loss. Some people don't know when to mind their own business.


 o
RE: Thin people, leave me alone!

I've taken courses of prednisone a couple of times, the crankiness and weight gain and round face are awful, not your fault. Ignore people who tell you to lose weight. If you're able to move and eat a balanced diet, then you're doing okay. Tell them (under your breath) to go to He**!


 o
RE: Thin people, leave me alone!

Hey, you are so right about the "crankiness" as you can see from my post.
No, I don't discuss my weight woes, but people make it their business. The ones who just lost their first ten pounds on Jenny or Weightwatchers are the worst because they feel that they have found the "Ultimate Answer to the Problem." One co worker that I hardly know left a DVD at my desk,"How to Eat!" If I fling it at the back of her head, can I get off the assault charges by saying my meds make me cranky??


 o
RE: Thin people, leave me alone!

Just do it and we'll back you up ! I can't believe the nerve of some people.


 o
RE: Thin people, leave me alone!

The best thing to do is politely educate people. I would get on the internet and print out several pages of the effects of prednisone and arthritis, and then return the video with the printouts and a note that says, "Thank you so much for the video. I thought you may find this information helpful as well."


 o
RE: Thin people, leave me alone!

Posted by scarlett2001: "I wish people would not always assume that every person who is overweight is a self-indulgent glutton."

There are an amazing amount of rude ignorant busybodies out there offering unsolicited advice. I feel your pain. I've had the same experience with people for opposite reasons my whole life. People do not realize that someone can be skinny and underweight without being anorexic or bulimic. Nor does a thin person need breast implants.


 o
RE: Thin people, leave me alone!

Good lord, sometimes I hate people.


 o
RE: Thin people, leave me alone!

I think breast implants are right up there with bound feet or Victorian corsets that caused tuberculosis. Some day in the future people will look back at women today and say how ridiculous we were for doing that! Isn't it amazing how hysterical people get about two breasts! Remember Janet Jackson's "costume malfunction"? It knocked world news off the TV for days.


 o
RE: Thin people, leave me alone!

Um, tuberculosis is caused by contagious bacteria. It has NOTHING to do with the type of clothing one wears on their body.


 o
RE: Thin people, leave me alone!

Miss Manners, or Dear Abby, or somebody, advises something like:

icy stare.

"Why on earth would you say (ask) such a personal (obnoxious, insulting, etc) thing?"

walk away.


 o
RE: Thin people, leave me alone!

Bud WI-
Maybe my statement re TB was incorrect, but those Victorian corsets did not allow women to inhale or exhale fully, thus causing all manner of lung disorders, often loosely described as "consumption". Some women also had their floating ribs removed so they could be laced tighter to achieve the tiny waisted look. Remembering that any type of surgical procedure was quite risky in Victorian times, that was quite an extreme thing to do for "beauty".


 o
RE: Thin people, leave me alone!

Your situation is unfortunate. That said it not healthy to be overweight, either emotionally or physically, and it is important to take steps to remedy the issue rather than accept it as is.

A nutritionist/registered dietitian is in the best position to make an evaluation of your predicament and recommend an appropriate diet. Nutritionists/registered dietitians know exactly what the body needs based on your activity level, medications you take etc. Unlike all the lay suggestions you make get from those around you, the nutritionist will actually have a helpful and healthy way forward. Some of the nutritionists will even shop with you for food. The know about food psychology and how to deal with cravings and will-power issues. At the end of the day though you need to help yourself.

You have an opportunity to change, unfortunately, opportunity is missed by most because it comes dressed in overalls and looks like work. You need to decide whether the work is worth it. You won't know what's involved until you go talk to a nutritionist/registered dietitian. Best of luck.


 o
RE: Thin people, leave me alone!

Sleepyhollow, prednisone fat is not controlled by a nutritionist! My MIL and a close friend had to use cortisone to control RA and Addison's disease. They were thin normally until they had to take the meds. My MIL was trying to starve herself when she couldn't fit in her clothes any longer and I felt so sorry for her when she said "I wonder if I would lose this weight if I just took vitamins instead of eating". MIL died from the side effects of the cortisone and my friend resumed her normal weight after another doctor changed her diagnosis and changed her medicine. I remember the looks my MIL would get when I took her shopping, believe me some people can be very cruel instead of being thankful they don't have to walk in another's shoes.


 o
RE: Thin people, leave me alone!

sleepyhollow, I have to back terrapots up on that -

prednisone and a host of mood stabilizers cause the kind of weight gain that make nutritionists dispair - because of the disaster they create in your body's natural chemical balance.

I'll spare you the whole calcium/potassium/sodium lecture, because it goes on for a page and a half - but maybe you should try a basic physiology class before you go adding to people burdens by giving pat answers like you just did.


 o
RE: Thin people, leave me alone!

Sleepyhollow- I have to agree with the other china and terra. Prednisone results in weight gain. If you think people can counteract or prevent it they cannot.
I have to take prednisone when I get respiratory infections and I always gain weight while taking it. It is a necessary evil- don't take it and not breathe or take it and not button my pants.

Scarlett- how rude of your co-worker. You should leave her a book of manners on her desk. Or fling it at the back of her head, too :) Maybe with advances in medicine, alternatives can soon be an option.


 o
RE: Thin people, leave me alone!

Sleepyhollow - I will chime in here also. My older sister has RA and her medication does cause weight gain. Her dr is okay with it and monitors her carefully.

Take a few and educate yourself before you talk about nutritionists and diets.

Those meds are generally the one of last resort for people because NOTHING else works - and I have yet to talk to one person who wouldn't give anything to be able to stop them


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Beauty & Fashion Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here